# SDR CA080718004

- Difficulty date: July 17, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Dorner DO228202
- Aircraft time: 18,370 hours
- Engine: Garrtt TPE331*
- System (JASC): 3251 · Steering Unit
- Part: Potentiometer
- Part number: 176SF2DT102W0162
- Condition: Malfunctioned
- Location: Steering
- Part time: 7 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: H
- Precautionary procedure: C

## Discrepancy

(CAN) ON TAKE OFF ACFT ROTATED PILOT FELT SOMETHING ABNORMAL IN RUDDER PEDALS, SELECTED GEAR UP , GEAR HANDLE WOULD NOT MOVE, PILOT OBSERVED GEAR HANDLE LOCK STILL IN PLACE. ACFT FLOWN BACK TO BASE , PILOT DID A LOW FLYBY WHERE IT WAS CONFIRMED THAT THE NOSE GEAR STEERING WAS ALL THE WAY TO THE LT.  ACFT LANDED SAFELY UPON NOSE TOUCHED DOWN IT CENTERED ITSELF AND WAS TAXIED BACK USING ENGINE DIFFERENTIAL POWER. UPON FURTHER INVESTIGATION IT WAS FOUND THAT THE STEERING POTENTIOMETER HAD FAILED CAUSING THE NOSE GEAR TO GO LT DISENGAGING THE NOSE GEAR STEERING NOT ALLOWING THE NOSE GEAR CENTERING SWITCH TO CENTER GEAR FOR GEAR RETRACTION.
